Hi I am a 52 year old female. While in hospital with septicemia 6 mths ago. During getting an IM injection in my right buttock I experienced extremely severe pain, the nurse was panicing, my blood pressure fell and I was confined to bed for 24 hrs. 6 mth later I can still pinpoint where the injection was although the hard lump had gone. I am also having burning along the top of my buttock going into the centre and 'electic shock' sensation in once patch on my lower right leg??These are getting worse. I don't have any pain dowm my leg. Initially my GP thought the needle had touched my sciatic nerve. I asked for X-rays which have shown mild disc degenerative change throughout the lower dorsal and lumbar spine. There is also a mild compression fracture of the superior surface of the bady of L4, it's not clear id this is old or recent. She is unsure if this is causing the buttock pain. I am waiting an appointment at the orthopaedic clinic. I would apperciate any thoughts/advice. with thanks
It sounds like the nurse did hit the sciatic nerve at the time of injection. I am thinking this pain you are describing is not related to the injection. Sounds like you may have some degenerative arthritis and are having pinched nerves due to that. Sincerely, searchin
The Following User Says Thank You to Searchin For This Useful Post: annemct (01-26-2011)
Hi A short update - had bone scan L4 injury is very old and not causing the pain. Consultant none the wiser, suggested possible muscle inflamation? Very painful all day after he was examined me. Also still having the 'electric shock' feelings in front lower right leg. Any thoughts?
Were you given Rocephin, by any chance? That is usually administered with a local anesthetic as a diluent, because if it isn't, the patient experiences apparently what you did. It would seem unusual, to say the least, for a trained RN to give an IM injection into the sciatic nerve (it is relatively deep, and it is medial, whereas injections go laterally).
The Following User Says Thank You to f4tune81 For This Useful Post: annemct (03-28-2011)
Thanks for the reply. No my injection for for nausea, I had Septicemia. I had a number of injections. The pne that caused the severe pain was given by a newly qualified nurse who took a long time to do it. She also paniced when I screamed in pain and kept asking me to wriggle my toes. My blood pressure dropped and I was confined to bed for 24 hrs. I am still in pain some days a lot. Thanks Anne